5 people who got COVID boosters and flu shots at the same time share their side effects

Getty/Gourmet David

  • Some people are combining the latest COVID booster with this year’s flu shot.

  • It is perfectly safe to receive both injections at the same visit, but you may experience mild side effects.

  • Even those who reported unpleasant reactions to the injections said they felt better within a day or two.

Fearing the possibility of another outbreak of COVID-19 this winter, Crystal Ros decided it was time for her second booster shot in early October.

Ros, a woman in her 40s, told Insider she’s already had three doses of Pfizer’s COVID vaccine: the recommended two-shot regimen followed by a booster. With a new booster available and suitable for recent variantsshe decided to get a bivalent vaccine from Moderna in hopes of broadening her protection against the virus.

Initially, Ros had planned to wait a few weeks later to get a flu shot. But when an elderly man at the clinic asked for both the COVID booster and the flu shot, she decided to do the same.

“Even though he was over seventy, he clearly didn’t care at all about getting both vaccines at the same time. Then I realized I was 30 years younger than him, so why should I I worry if he wasn’t?”

Hours after her injections, Ros said she felt “a bit slower mentally.” Her arms were slightly tender the next morning, and she “cooled off” for most of the day. But when she woke up the second day after her injection, she said she felt completely normal, even “wonderful”.

While Ros came out of her experience feeling fine, others who doubled down on their winter shots told Insider they had more severe Side effectsincluding fever, headache and nausea.

In clinical trials, the most commonly reported side effects for the latest COVID-19 boosters included sore arms, fatigue and headaches, according to Moderna and Pfizer trial data.

But people who choose to get the flu shot and the COVID shot at the same visit may be slightly more likely to experience unpleasant but temporary reactions, according to a CDC analysis of self-reports from those who received reminders in the past year.

Some people have reported feeling nauseous after their injections

For Deonys de Cardenas, receiving both the bivalent booster and the flu shot was followed by a day of “pure hell”.

Just hours after her injections, she started to feel “strange”, with some minor aches and chills. She told Insider she threw up in the middle of the night and woke up feeling even worse.

“It was like someone beat me from the inside out,” she said. “Every muscle was sore. I was cold and nauseous.”

De Cardenas said even the thought of eating made her want to vomit and she felt like she couldn’t get warm enough. She said she started to feel better the next day, but still had a headache, and was finally better two days after her injections.

Several other people told Insider they had headaches and nausea after their flu shots and bivalent booster shots, though they didn’t experience the same side effects afterwards. previous doses of COVID vaccines.

“I had anticipated discomfort and pain in my arm, but the headache and nausea were new compared to the other recalls,” Michael Bowling wrote in an email to Insider.

He added that his side effects disappeared within 24 hours and that he was happy to have received both injections despite the temporary reaction.

Flu shot and bivalent booster gave some people a hard time

Lyn Craven told Insider she had “little to no reaction” to her latest booster and flu shot, which she scheduled a week apart. Her husband was not so lucky.

Craven said her husband received the annual flu shot and the bivalent booster on the same day, just like he did last year.

“He was down and missing for 24 hours,” she wrote in an email. “Not a bad reaction I guess, but considering he’s never had a reaction to any of the vaccines before (including the flu and the booster last time) it was a surprise.”

The bivalent booster, suitable for recently circulating Omicron variants as well as an earlier version of the virus, delivered a surprising punch to some recipients who doubled their injections this year.

Elizabeth Kehle told Insider she had a low fever and body aches in the middle of the night after getting her flu shot and booster shot. Having received both injections at the same time last year without any side effects, she was surprised by her reaction this time around.

“Even if I had known how it was going to affect me, I would still get the injections,” she said.

Read the original article at Business Intern

Leave a Comment

Your email address will not be published.